Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 132, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 4, 2015, 7:12 PM CDT for Gray County, Haskell County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2015, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 4, 2015, 7:52 PM CDT
- In force
- 40 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Gray County, KS, Haskell County, KS
The radar
The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:17 PM CDT | HAIL 1.5 | 2 Nne Copeland, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.3
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS53 KDDC 050012
SVRDDC
KSC069-081-050115-
/O.NEW.KDDC.SV.W.0132.150605T0012Z-150605T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HASKELL COUNTY IN SOUTHWESTERN KANSAS...
CENTRAL GRAY COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 815 PM CDT
* AT 711 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COPELAND...
MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CIMARRON...MONTEZUMA...COPELAND...INGALLS AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3749 10058 3756 10073 3790 10058 3787 10040
3769 10023
TIME...MOT...LOC 0011Z 212DEG 17KT 3757 10066
HAIL...1.50IN
WIND...60MPH
$$
FINCH2 follow-up statements
708
WWUS53 KDDC 050029
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
729 PM CDT THU JUN 4 2015
KSC081-050038-
/O.CAN.KDDC.SV.W.0132.000000T0000Z-150605T0115Z/
HASKELL KS-
729 PM CDT THU JUN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HASKELL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3761 10065 3767 10065 3790 10058 3787 10040
3769 10023 3753 10056
TIME...MOT...LOC 0028Z 224DEG 6KT 3760 10058
$$
KSC069-050115-
/O.CON.KDDC.SV.W.0132.000000T0000Z-150605T0115Z/
GRAY KS-
729 PM CDT THU JUN 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL GRAY COUNTY...
AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF COPELAND...MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CIMARRON...MONTEZUMA...INGALLS AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3761 10065 3767 10065 3790 10058 3787 10040
3769 10023 3753 10056
TIME...MOT...LOC 0028Z 224DEG 6KT 3760 10058
HAIL...1.00IN
WIND...60MPH
$$
FINCH285
WWUS53 KDDC 050052
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
752 PM CDT THU JUN 4 2015
KSC069-050102-
/O.CAN.KDDC.SV.W.0132.000000T0000Z-150605T0115Z/
GRAY KS-
752 PM CDT THU JUN 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3761 10065 3767 10065 3790 10058 3787 10040
3769 10023 3753 10056
TIME...MOT...LOC 0051Z 212DEG 17KT 3867 10041
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:23 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 4, 6:23 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 623 PM CDT THU JUN 4 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE BASIC INGREDIENTS THAT EXISTED FOR STORM DEVELOPMENT YESTERDAY EXIST TODAY, NAMELY AN UPPER TROUGH OVER THE ROCKIES, UPPER RIDGING OVER THE PLAINS, SURFACE TROUGHING IN THE LEE OF THE ROCKIES, AMPLE LOW LEVEL MOISTURE, AN EAST TO WEST LOW LEVEL BAROCLINIC ZONE ACROSS WESTERN KANSAS AND A DIFFUSE DRYLINE ACROSS THE SOUTHERN HIGH PLAINS. HOWEVER, THE BAROCLINIC ZONE WAS A BIT FATHER NORTH AND WAS WELL NORTH OF INTERSTATE 70. THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING ALONG THE DRYLINE FROM THE PANHANDLE INTO SOUTHWEST KANSAS AND BASED ON THE SHEAR PROFILE, THESE COULD BE SEVERE WITH HAIL AS LARGE AS GOLFBALLS ND DAMAGING WINDS. AS THE LOW LEVEL JET SETS UP LATER THIS EVENING, ANY THUNDERSTORMS ALONG THE BAROCLINIC ZONE IN NORTHERN KANSAS MAY BUILD SOUTHWARD TOWARDS INTERSTATE 70. SOME OF THESE MAY BE SEVERE AS WELL WITH LARGE HAIL. THE LOW LEVEL JET WILL LIKELY AID IN KEEPING THESE STORMS GOING MUCH OF THE NIGHT. A SIMILAR UPPER AIR PATTERN WILL EXIST ON FRIDAY, EXCEPT MORE AMPLIFIED. THEREFORE, THE DRYLINE STORMS WILL DEVELOP FARTHER WEST, POSSIBLY PROGRESSING INTO FAR WESTERN KANSAS. A LOW LEVEL BAROCLINIC ZONE WILL STILL BE SITUATED ACROSS CENTRAL OR NORTHERN KANSAS DEPENDING ON THE EXACT EVOLUTION OF OUTFLOW FROM TONIGHT'S CONVECTION. OPTED TO USE PERSISTENCE FOR HIGH TEMPERATURES IN THE ABSENCE OF ANY STRONG TEMPERATURE ADVECTION. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1249 PM CDT THU JUN 4 2015 THE ECMWF AND GFS WERE IN GOOD AGREEMENT WITH THE EXTENDED PERIODS AND WERE GENERALLY ACCEPTED. UPPER LEVEL TROUGHING OVER SOUTHWESTERN CANADA IS PROGGED TO PROGRESS EAST-SOUTHWESTWARD INTO THE GREAT LAKES FROM FRIDAY INTO SUNDAY, HELPING TO REINFORCE A LOW LEVEL BAROCLINIC ZONE OVER THE PLAINS. MEANWHILE THE UPPER LEVEL TROUGH MENTIONED IN THE SHORT TERM DISCUSSION IS EXPECTED TO WEAKEN AND PROGRESS EASTWARD. THIS WILL RESULT IN BETTER THUNDERSTORM CHANCES ACROSS WESTERN KANSAS SUNDAY AND MONDAY AND SLIGHTLY COOLER TEMPERATURES. AFTER THIS SYSTEM PASSES, THERE MAY BE A LESSENING IN THUNDERSTORM ACTIVITY AS THE ASSOCIATED COLD FRONT PASSES TO OUR SOUTH. BUT BY LATER NEXT WEEK, THE NEXT UPPER LEVEL TROUGH IS ADVERTISED TO TAKE SHAPE OVER THE WESTERN UNITED STATES, ALONG WITH INCREASING THUNDERSTORM CHANCES. TEMPERATURES ARE EXPECTED TO BE NEAR CLIMATOLOGY MID TO LATE NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 622 PM CDT THU JUN 4 2015 A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE OVER FAR SOUTHWEST KANSAS THROUGH THE EARLY PART OF THE PERIOD. DUE TO THE ISOLATED NATURE OF THE STORMS, WILL CARRY VCTS AT GARDEN CITY AND DODGE CITY THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT HAYS INTO THE LATE EVENING HOURS. WINDS WILL GENERALLY BE OUT OF THE SOUTH BUT THERE IS POTENTIAL FOR AN OUTFLOW BOUNDARY TO IMPACT THE HAYS AND DODGE CITY TERMINALS WHICH COULD BRING VARIABLE AND GUSTY WINDS FOR A TIME. VFR CONDITIONS SHOULD PREVAIL LATER TONIGHT INTO MUCH OF THE DAY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 92 67 92 / 30 10 10 10 GCK 67 91 66 92 / 30 10 20 10 EHA 67 91 67 91 / 20 10 20 10 LBL 68 92 66 92 / 20 10 10 10 HYS 67 90 68 90 / 60 20 40 10 P28 69 92 69 92 / 10 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...GERARD
Hazardous weather outlook, Jun 4, 4:05 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 405 AM CDT THU JUN 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-050915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 405 AM CDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE IN THE LIBERAL TO GARDEN CITY TO DODGE CITY AREA. UP TO 2 INCH HAIL AND OUTFLOW WINDS OF 60 TO 70 MPH WILL BE THE MAIN HAZARDS. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FOG RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Special weather statement, Jun 4, 6:45 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 645 PM CDT THU JUN 4 2015 KSZ076-077-087-050030- HASKELL KS-MEADE KS-GRAY KS- 645 PM CDT THU JUN 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEADE...SOUTHEASTERN HASKELL AND SOUTHWESTERN GRAY COUNTIES UNTIL 730 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTH OF TICE...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COPELAND AND TICE. LAT...LON 3740 10070 3749 10078 3769 10055 3744 10033 TIME...MOT...LOC 2345Z 238DEG 21KT 3745 10071 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:15 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 45 min |
| Jun 4, 7:35 PM CDT | Special Weather Statement | DDC | Stevens | 40 min |
| Jun 4, 7:56 PM CDT | Tornado Warning | DDC | Lane, Ness | 34 min |
| Jun 4, 9:01 PM CDT | Special Weather Statement | DDC | Gray | 44 min |
| Jun 4, 9:11 PM CDT | Special Weather Statement | DDC | Finney | 49 min |
| Jun 4, 9:51 PM CDT | Special Weather Statement | DDC | Edwards | 39 min |
| Jun 4, 9:56 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman | 28 min |
| Jun 4, 11:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.